Friday, May 13, 2011

I am havin a heat wave

I started a post and went to save it and it is lost. I don't know what is going on with Blogger today. Today the weather is picture perfect with tolerable highs, clear and sunny. Last week was unbearable with highs in the low nineties and horrible humidity. Those kind of days suck the life out of me.

Remember how much trouble I was having with Cymbalta? I talked with my pharmacist, Mr. Killion, about the medicine. He said it is a vaso-dialator and that it would make me hot. There was some discrepancy about the dosage and he called my RA doctor to get it straight. I told her what the doctor had said about the medicine. Take one 30 mg. for a week then take two or 60mg. after that. Then the nurse from the RA doctor called me. I didn't think much of any of this until later in the day.

I went back and check my note the doctor gave me. It was correct. I went off the medicine and the side effects went away. Dumb as it sounds, I went back on the medicine last week only to have an episode at exercise where I thought I was going to spontaneously combust. I was on fire and my face was beet red. It took me hours to cool off and recover.

I was prepared for exercise the next time. I froze a wash cloth and took some ice in a baggy to keep myself cool. That helped a lot, but I have to tell you the ice in my bra really did the trick. Frozen wash rag on the back of my neck. My trainer gave me more breaks and let me catch my breath.

I found out that the script was correct, but I did not read the directions on the medicine. Folks, I am so stupid. The medicine was for 6o mg. and I had doubled it taking 120mg. The RA doc was suppose to give me samples of the meds in 30 mg., but he didn't. I just assumed that the medicine was written for 30 mg. and preceded according to instructions. I have never done anything so stupid. No wonder I was hot as all get out. No wonder I was not sleeping. I usually read my scripts, but the one time I didn't almost made me loose it. Of course I called the doctor's office earlier. That is how I found out about the samples. The nurse said to take one today, which I did and I am fine.

So now the ugly truth is out about how stupid I am. I don't have a clue why I did this. Maybe all the pain made me loose it or maybe the stomach ache or maybe days without sleep made me not so alert. I hope none of you ever do anything like this. I just hope my poor liver is OK.

That is it for how stupid can you get today. Y'all have a great weekend. I know I am going to enjoy the last few days of this cold front before it passes.

16 comments:

The Bear's Blog said...

Sit down, Miss Pam - you need a talking too....and I'm just the bear to do it......

How can you call yourself stupid? Come on, gee whiz - we all make a zillion mistakes, read something in the wrong way, misunderstand directions/instructions - good grief.

You're "a masterpiece, one-of-a-kind" and you are OUR friend. You are beautiful and we love you cause you are YOU.

You didn't lose your post - Blogger was having "one of those days", and on Friday the 13th. As I said - nobody/nothing is perfect (thank goodness).

Big, peanut butter & honey hugs,
Prudence

Finding Pam said...

The Bear's Blog, what would I do without bears like you, Prudence and Sissy.

I appreciate the talk and yes I do feel better about myself. You are the best.

I liked those peanut butter and honey hugs.

Travis Cody said...

It's easy to make mistakes with medicine. Don't beat yourself up. Now you've got it corrected.

Finding Pam said...

Travis,it still bothers me, but thanks for saying it is OK. I

DeEtta said...

I have been having problems with blogger too.

My worse fear is taking my medications wrong. You aren't stupid, just human. Glad you are feeling better.

Take care.

Finding Pam said...

DeEtta, You are right. I am only human. Thanks my friend.

Xmichra said...

Girl, I am just about ready to smack you!! lol.. you are NOT stupid! Many times over people have done the exact same thing as you did regarding medicine, and many times over the detail of how a medicine was supposed to be perscribed was incorrect!

You my friend are SMART for figuring out the issue FAST, and for listening to your body!!!
You are your worth critic Pam, I assure you that you are a helluva smart, brave, kind and funny person who just had in error in full out trust. Don't let it shake you.

dawn said...

We all make mistakes Pam... I'm just glad you figured it out! Have a wonderful weekend :)

Finding Pam said...

Xmichra, thank you for that reality check. I know I'm not stupid, but it reallly makes me mad to have put myself through it and the side effects.

I appreciate your confidence in me. I know that I am my worst critic. Yes, it did shake me up to mess up like that. I am doing good on the medicine now.

Dawn, HUGs to you. I know that my liver thanks me.



Dawn,

Debra said...

I think Blogger made us all a little crazy there for a few days. Thankfully everything seems to be in working order now!

No need to feel too about the med error...your ok now and everyone makes a mistake now and then...even doctors and nurses!

Ferd said...

I agree with everyone. We all make mistakes. And I agree with you that when we are not feeling well, not sleeping well, our minds aren't as sharp and focused, making it easier to make mistakes. So don't beat yourself up over this, and, if I may, I suggest never calling yourself stupid, because you aren't.

I hope the lower/correct dose of Cymbalta helps, but that heat wave side effect may not be entirely dose related. Fortunately there are many options.

Finding Pam said...

Thanks Ferd for the nice comment. I revert to my negative self talk. It is a hard habit to break.

I will have to ask my doctor about other options for the heat wave. I haven't felt that hot since getting on the correct dosage of medicine.

sarah said...

oh Pam...you're not stupid...only human. We all make mistakes....don't think....and do things we wish we hadn't. I'm glad though the mistake has been caught. I love what Bear's Blog said...and I wholeheartedly agree.
Yeah blogger had some issues and one of my posts disappeared and then reappeared with most of the comments gone. Ahhh cyberspace...like life....often not predictable. Pam....can you feel the tons of hugs I'm sending you.....☺

Finding Pam said...

Sarah, thank you my friend for the comment. YES! I can feel the tons of hugs you are sending to me. Believe me it is much appreciated.

Chickie said...

It's easy to make a mistake like that with meds. I'm glad it was something you were able to catch and correct!

Just Be Real said...

Dear one you are human. Being human comes with flaws. You are special regardless. Hugs to you Pam.